Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Not sexually active, itchy penis. Applied candidol, reduced itching, black and blue skin around penis. Cause?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11924 Questions
Question
i am 56 years olds, and not sexually active. the last few weeks my penis has been itchy. i assumed that my diet was the cause, since i bathe regularly. my wife found a website that said it was a common issue with men and she purchased "candidol". for about a week i have used the candidol and the itching has drastically been reduced. i just stepped out of the shower and was shocked to notice a black and blue XXXXXXX around the ring of my penis. what is going on?!
Posted Fri, 17 May 2013 in General Health
 
 
Answered by Dr. Rakhi Tayal 33 minutes later
Hello,
Thanks for posting your query.
The black and blue ring that you have noticed is likely to be due to an inflammation of the penis head or balanitis.
It may happen due to poor hygiene or use of Harsh soaps which has not been washed. Kindly don't worry as there nothing seems be serious.
Application of 1 % Hydrocortisone cream to the red and inflammed part of the penis might help reduce the problem.
In addition development of symptoms including fever, mucopurulent discharge, burning micturition, ulceration, bleeding from the discolored areas of the penis and enlarged lymph nodes in the groin are symptoms that you should watch out for. In such a situation consulting a doctor for a examination and STD testing might be helpful in such a situation.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor